Saturday, 14 March 2009

IV's or not to be's?

Urrrgh. So what kind of crappy bullshit is this - you get 'flu-like symptoms' when your IVs work. Now that doesn't sound right to me to be honest. I started IVs on Monday and on Tues started to feel, for lack of better word, flu-ey. Its Friday and I still feel like shit, yesterday my Dad called the Doc and he said that sometimes when IVs are actually working, you can end up with flu like symptoms, which to me sounds like a load of crap as IVs have worked on me plenty of times, and the last time I had a cold in the middle of IVs, they ended up useless. So, I'm left feeling like crap with nothing to do about it. I keep alternating between too hot and too cold, with a headache that feels like someone bashed my head in with a hammer, and a sore throat. I don't know how long it'll last for, but I'll tell you now, it ain't fun.

Oh, something else that may be considered between funny and taking the piss- the intermate bottles that I got my Meropenem in this time (Oh yeah I do love to show off with my medical volcab) were twice the size. Its hard to describe the original ones, they're kind of grenade shaped with a clear plastic case around it, but this one is ridiculous. The smaller ones would take about 30-60 minutes to go through, these ones take an hour and a half, which is really annoying. And stupid.

As I said, I started this post on Friday and now its Saturday, and I suppose the feeling crap stuff has worn off - everyday since Tuesday I was getting hit my a mammoth headache around mid-day and now its almost 3pm, and no bass drums in my head, so hopefully its worn off. Although now I've admitted it its bound to come raring back with a vengeance. My throat and tongue hurt too - it feels like I've had my mouth scraped by sandpaper. Everything I eat doesn't taste right and scratches my tongue more. Although the fact that I'm eating is a good thing. When I first felt like hell on Tuesday, I had to leave school early. When I got home, I went straight to bed and slept for about 18 hours, so obviously didn't eat, and when I did eat on Wednesday, it was fairly difficult. Can't wait for my next weigh-in at the clinic and get a bollocking for not eating enough when I've just had my PEG out. (I showed one of my friends my new weird hole in my stomach and she was running about saying I have two belly buttons. I'm a mutant. Well, even more so)
Speaking of my new PEG hole/soon to be scar, I've been showing a few friends, then laughing at their responses. Its funny how many people think its cool, and the equal amount of people who freak out. However, I've learnt that maybe your new hole in your stomach isn't the best conversation starter. Well, not at any chance I've had anyway.

4 comments:

Christy said...

People should really appreciate your 2 belly buttons. I mean how many people can say they have that??? They are just jealous. :)

My 13 year old daughter tells ALL her friends that her mom has 2. They all want to see... ughh!

Jessica said...

Sorry you don't feel well, I mean besides the general, IV-requiring not feeling well. Idk about the rest, but I know I tend to get thrush on some IVs, meropenem included, so maybe that's what's causing your mouth and throat to be so sore? Just a thought. Hang in there, I'm thinking about you!

Anonymous said...

Definitely sounds like thrush. Meropenum does that to me too. You can take nystatin to help(also eating yogurt can help, good probiotics).

Graciy said...

Josh has two more days of his IVs. They look way diffrent then yours though. thanks for the picture :o)

One of those things

Hemos. Nearly everyone with CF has probably been there at some point. Its just one of those 'things' that comes hand in hand with sh...